Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 1, NWS Shreveport, LA

January 29, 200815 counties in Texas; 4 counties in Arkansas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this wind advisory at Jan 29, 2008, 12:20 PM CST for 15 counties in Texas; 4 counties in Arkansas; McCurtain County, Oklahoma. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 12:20 PM CST (18:20 UTC)
Expired
Jan 29, 2008, 6:00 PM CST
In force
6 hr
Issued by
NWS Shreveport, LA

Counties Howard County, AR, Little River County, AR, Miller County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 106 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 325 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
325 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSHV 291820
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
1220 PM CST TUE JAN 29 2008


ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149-
150-300000-
/O.CAN.KSHV.LW.Y.0006.000000T0000Z-080129T2300Z/
/O.NEW.KSHV.WI.Y.0001.080129T1820Z-080130T0000Z/
SEVIER-HOWARD-LITTLE RIVER-MILLER-MCCURTAIN-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...
TEXARKANA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON
1220 PM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. 

WINDS ALONG A STRONG COLD FRONTAL BOUNDARY...HAVE RECORDED WIND
GUSTS OF 45 TO OVER 55 MPH ACROSS PORTIONS OF NORTHCENTRAL
TEXAS...INCLUDING THE DALLAS FORT WORTH AREA. THESE WINDS WILL
ONLY DIMINISH SLIGHTLY...IF AT ALL...UPON REACHING NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND EXTREME SOUTHWESTERN
ARKANSAS...AND ARE EXPECTED TO BLOW FROM WEST TO EAST.  A WIND
ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THESE WINDS WILL DIMINISH AFTER SUNSET...BUT ARE EXPECTED TO CONTINUE
TO BE BREEZY THROUGH THE EVENING HOURS. 

$$

ARZ060-061-071>073-LAZ001>006-010>014-017>022-TXZ151>153-165>167-
300230-
/O.EXT.KSHV.LW.Y.0006.000000T0000Z-080130T0400Z/
HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
INCLUDING THE CITIES OF...HOPE...PRESCOTT...LEWISVILLE...
MAGNOLIA...EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...
HOMER...RUSTON...FARMERVILLE...MANSFIELD...COUSHATTA...
BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES...
WINNFIELD...COLFAX...COLUMBIA...JENA...CARTHAGE...NACOGDOCHES...
CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL
1220 PM CST TUE JAN 29 2008

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS
EVENING...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CST THIS
EVENING. 

.DEEP LOW SURFACE PRESSURE AND A COLD FRONT WILL MOVE THROUGH THE
FOUR STATE AREA TODAY...GRADUALLY SHIFTING AND INCREASING
SOUTHWEST WINDS TO THE WEST.  SUSTAINED WINDS OF 15 TO 25 MPH...
WITH GUSTS TO 35 MPH AND HIGHER AT TIMES...CAN BE EXPECTED
THROUGH 10 PM. WIND SPEEDS WILL DIMINISH SLIGHTLY LATER TONIGHT...BUT
WILL CONTINUE TO BE BREEZY. 

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES.  SMALL BOATS WILL BE ESPECIALLY PRONE TO
CAPSIZING.

$$
1 follow-up statement
000 
WWUS74 KSHV 292131
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 PM CST TUE JAN 29 2008

ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149-
150-300000-
/O.CON.KSHV.WI.Y.0001.000000T0000Z-080130T0000Z/
SEVIER-HOWARD-LITTLE RIVER-MILLER-MCCURTAIN-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...
TEXARKANA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON
331 PM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

WINDS ALONG A STRONG COLD FRONTAL BOUNDARY...HAVE RECORDED WIND
GUSTS OF 45 TO OVER 55 MPH ACROSS PORTIONS OF NORTHCENTRAL
TEXAS...INCLUDING THE DALLAS FORT WORTH AREA. THESE WINDS WILL
ONLY DIMINISH SLIGHTLY...IF AT ALL...UPON REACHING NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND EXTREME SOUTHWESTERN ARKANSAS...
AND ARE EXPECTED TO BLOW FROM WEST TO EAST.  A WIND ADVISORY
MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

THESE WINDS WILL DIMINISH AFTER SUNSET...BUT ARE EXPECTED TO
CONTINUE TO BE BREEZY THROUGH THE EVENING HOURS.

$$

ARZ060-061-071>073-LAZ001>006-010>014-017>022-TXZ151>153-165>167-
300400-
/O.CON.KSHV.LW.Y.0006.000000T0000Z-080130T0400Z/
HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
INCLUDING THE CITIES OF...HOPE...PRESCOTT...LEWISVILLE...
MAGNOLIA...EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...
HOMER...RUSTON...FARMERVILLE...MANSFIELD...COUSHATTA...
BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES...
WINNFIELD...COLFAX...COLUMBIA...JENA...CARTHAGE...NACOGDOCHES...
CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL
331 PM CST TUE JAN 29 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING. 

.DEEP LOW SURFACE PRESSURE AND A COLD FRONT WILL MOVE THROUGH THE
FOUR STATE AREA TODAY...GRADUALLY SHIFTING AND INCREASING
SOUTHWEST WINDS TO THE WEST. SUSTAINED WINDS OF 20 TO 30 MPH...
WITH GUSTS TO 40 MPH...CAN BE EXPECTED THROUGH 10 PM. WIND SPEEDS
WILL DIMINISH SLIGHTLY LATER TONIGHT... BUT WILL CONTINUE TO BE
BREEZY.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES.  SMALL BOATS WILL BE ESPECIALLY PRONE TO
CAPSIZING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Jan 29, 11:15 AM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jan 29, 11:15 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CST TUE JAN 29 2008

.DISCUSSION...
FAST MOVING COLD FRONT CREATING RAPID CHANGES IN FORECAST. ATTEMPTED
TO REFLECT THIS TRANSITION IN UPDATE. SHOWERS AND THUNDERSTORMS
AHEAD OF FRONT...AND WILL CLEAR OUT OF REMAINING AR/TX PORTIONS OF
AREA WITHIN NEXT HOUR OR TWO. KEPT LIKELY POPS NORTHCENTRAL LA...
WITH WORDING OF DIMINISHING LATE...AS THIS ACTIVITY WILL PROBABLY
MOVE EAST BY MID AFTERNOON. STRONGER WINDS BEHIND FRONT SO HAVE
WINDS INCREASING WITH GUSTS 35 TO 40 MPH. GUST OF 52 KNOTS NOTED
IN CHILDRESS TX A COUPLE HOURS AGO SO GUSTS THIS STRONG HERE WILL
BE NO STRETCH. ALSO INCLUDED NEAR STEADY TEMPS...AND FOR WESTERN
PORTIONS...DECREASING CLOUDS AND TEMPS FALLING LATE REMARKS.
KEPT IN A FEW STORMS SEVERE EAST BUT MORE LIKELY SVR THREAT WILL
INCREASE LATER WHEN STORMS CLEAR OUT OF AREA./VII/

&&

.AVIATION...
AN UPPER-LEVEL TROUGH CONTINUES TO PLOW ACROSS MID-AMERICA THIS
MORNING AND PUSH A COLD FRONT EAST TOWARD OUR REGION.  MY ANALYSIS
HAS THE FRONT EXTENDEING FROM QUINCY ILLINOIS...SOUTHWEST TOWARD
MINERAL WELLS TEXAS.  THE FRONT SHOULD REACH THE IH-30 CORRIDOR
EARLY THIS AFTERNOON AND MOVE THROUGH OUR AREA BY THIS EVENING.

FOR THE 1800 UTC TAF PACKAGE...I PLAN ON CARRYING SHRA/TSRA AS THE
PREVAILING WEATHER GROUP AT MANY TERMINALS.  THIS WILL BE BASED
LARGELY UPON A LAST-MINUTE GLANCE AT THE RADAR.  REGARDLESS...
ADDITIONAL SHRA/TSRA WILL LIKELY DEVELOP THIS AFTERNOON AS THE FRONT
MOVES THROUGH THE FORECAST AREA.  CIGS WILL LIKELY KEEP FLIGHT
CATEGORIES IN MVFR TERRITORY...BUT SHOULD DROP TO IFR IN CONVECTION
WITH CIGS BELOW FL010.  FLIGHT CATEGORIES ARE EXPECTED TO RETURN TO
VFR AFTER FRONTAL PASSAGE.

GUSTY SW WINDS AROUND 15 KNOTS WILL BECOME NW AND INCREASE TO 15-20
KNOTS IN WAKE OF THE FRONT.  WIND SPEEDS SHOULD GRADUALLY DIMINISH
TO AROUND 10 KNOTS OVERNIGHT. /BUTTS/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  32  51  42 /  80   0   0  40
MLU  69  33  49  39 /  70   0   0  20
DEQ  70  23  49  33 /  50   0   0   0
TXK  67  29  49  38 /  60   0   0  20
ELD  70  28  48  36 /  80   0   0  20
TYR  65  29  53  43 /  50   0   0  30
GGG  69  30  53  39 /  70   0   0  40
LFK  69  33  53  44 /  60   0   0  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 5 PM TUESDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...LAKE WIND ADVISORY UNTIL 5 PM TUESDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...LAKE WIND ADVISORY UNTIL 5 PM TUESDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...LAKE WIND ADVISORY UNTIL 5 PM TUESDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED      RIVER...
RUSK...SABINE TX...SAN      AUGUSTINE...SHELBY...SMITH...TITUS...
UPSHUR...AND WOOD.

&&
Hazardous weather outlook, Jan 29, 12:00 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST TUE JAN 29 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FAST MOVING COLD FRONT HAS PUSHED THUNDERSTORM ACTIVITY INTO
NORTHERN LOUISIANA...INCLUDING THE TOLEDO BEND AREA. ALTHOUGH
THESE STORMS WILL LIKELY MOVE EAST OF THE AREA BEFORE THEY HAVE A
CHANCE TO INTENSIFY...AN ISOLATED STORM MAY PRODUCE A BRIEF
DAMAGING WIND GUST...IN ADDITION TO FREQUENT DEADLY LIGHTNING.
ASIDE FROM THUNDERSTORM ACTIVITY...CURRENT WINDY CONDITIONS WILL
INCREASE LATER THIS AFTERNOON WITH THE COLD FRONTAL PASSAGE...
WITH WIND GUSTS OF 35 TO 40 MPH POSSIBLE. THESE WINDS WILL ONLY
GRADUALLY DIMINISH DURING THE EVENING HOURS. THESE WINDS...FROM
THE SOUTHWEST...SHIFTING TO THE WEST WITH THE FRONT...WILL RESULT
IN A ROUGH CHOP ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 4:36 AM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more17 hr

Nearby

Wind Advisories in Texas, 2008Wind Advisories in Arkansas, 2008Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.